Hail, La Moure
- When
- May 25, 3:00 PM CST to 3:05 PM CST
- Where
- La Moure County, 5.61 mi N of Edgeley
- Measured
- 1.5 in hail
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 46.450, -98.720
Some vehicle damage was reported.
A severe thunderstorm produced large hail near Edgeley in LaMoure County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
A severe thunderstorm produced large hail near Edgeley in LaMoure County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 25, 2:38 PM CST, 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 338 PM CDT SUN MAY 25 2014 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 338 PM CDT SUN MAY 25 2014 A LINE OF THUNDERSTORMS ARE EXTENDING ALONG A LINE FROM GRAND FORKS TO JAMESTOWN INTO ASHLEY. THIS LINE IS ASSOCIATED WITH A COLD FRONT SLOWLY MAKING ITS WAY EAST ACROSS EASTERN NORTH DAKOTA. THE CONVECTIVE ACTIVITY WILL CONTINUE OVER THE JAMES RIVER BASIN DURING THE NEXT FEW HOURS...WITH HEAVY RAIN AND LOCALIZED FLOODING BEING THE PRIMARY THREAT. SMALL HAIL AND GUSTY WINDS WILL ALSO BE POSSIBLE. WEAK HIGH PRESSURE BUILDING INTO THE REGION SHOULD PUT AN END TO CONVECTIVE ACTIVITY THIS EVENING...WITH TRANQUIL CONDITIONS FORECAST OVERNIGHT. FOR MONDAY...A WARM FRONT IS FORECAST TO LIFT INTO SOUTHERN SASKATCHEWAN BY THE AFTERNOON. THIS FEATURE COULD PROVIDE FOCUS FOR THUNDERSTORM DEVELOPMENT OVER NORTHWESTERN NORTH DAKOTA MONDAY AFTERNOON. WITH MUCAPE INCREASING TO 1000-1500 J/KG AND 0-6KM SHEAR AROUND 40 KNOTS...SOME OF THESE STORMS OVER NW ND COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 338 PM CDT SUN MAY 25 2014 OVERALL A SOUTHWEST FLOW IS MAINTAINED INTO NORTH DAKOTA WITH THE MAIN JET REMAINING NORTH AND WEST OF THE STATE...STRETCHING FROM THE NORTHERN ROCKIES INTO SOUTHERN CANADA. MULTIPLE...BUT WEAK DISTURBANCES WITHIN THIS FLOW WILL PERIODICALLY TRIGGER A CHANCE OF SHOWERS AND THUNDERSTORMS. THE HIGHEST CHANCES APPEAR WEST AND NORTH...CLOSEST TO THE UPPER JET DYNAMICS VERSUS SOUTH AND EAST. A LONGWAVE TROUGH WILL REMAIN IN TACT AND DEEPEN AT TIMES ALONG THE WEST COAST...RESULTING IN A BRIEF AMPLIFICATION OF AN UPPER RIDGE ACROSS CENTRAL/EASTERN NORTH DAKOTA THURSDAY AND POSSIBLY LASTING INTO FRIDAY. DISCREPANCIES ON HOW THE GFS AND ECMWF HANDLE THIS BRIEF RIDGE CREATES A LOW FORECAST CONFIDENCE ON CHANCES OF PRECIPITATION AND AREAL COVERAGE ACROSS WESTERN AND CENTRAL NORTH DAKOTA. HOWEVER BOTH THE GFS AND ECMWF CONTINUE TO SHOW A GROWING CONSENSUS FOR A STRONGER SHORTWAVE TO PRODUCE WIDESPREAD SHOWERS/THUNDERSTORMS OVER CENTRAL NORTH DAKOTA FRIDAY EVENING THROUGH SATURDAY. H85 TEMPS AROUND +20C TO +22C WILL YIELD HIGHS IN THE 80S GIVEN A DECENT AMOUNT OF SUNSHINE AND MIXING...LITTLE COOLER IF THIS IS NOT ACHIEVED. OVERNIGHT LOWS IN THE 50S THROUGH THE LONG TERM PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 338 PM CDT SUN MAY 25 2014 DRIER AIR FILTERING INTO WESTERN NORTH DAKOTA SHOULD KEEP KISN- KDIK-KMOT-KBIS DRY THROUGH THE REMAINDER OF THE 18Z TAF PERIOD. OTHERWISE...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO CONTINUE NEAR KJMS THROUGH 22Z THIS AFTERNOON. OTHERWISE...THUNDERSTORMS WILL TAPER OFF LATE AFTERNOON WITH VFR CONDITIONS AREAWIDE TONIGHT THROUGH MONDAY MORNING. NOTE...PARTS ARE ON ORDER FOR THE KISN ASOS. TECHNICIANS WILL BE ON-SITE TROUBLESHOOTING THE KISN ASOS ON MEMORIAL DAY. RETURN TO SERVICE IS EXPECTED BY MONDAY AFTERNOON. WILL CONTINUE TO CARRY AMD NOT SKED FOR THE KISN TAF AS A RESULT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TM LONG TERM...KS AVIATION...TM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 339 PM CDT SUN MAY 25 2014 NDZ004-012-262045- BOTTINEAU-MCHENRY- 339 PM CDT SUN MAY 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE... BANTRY...AND TOWNER...AND FOR THE WILLOW CREEK NEAR WILLOW CITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS FROM MONDAY NIGHT THROUGH SATURDAY ACROSS NORTH CENTRAL NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ037-047-048-050-051-262045- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 339 PM CDT SUN MAY 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS THUNDERSTORMS WILL CONTINUE THROUGH LATE AFTERNOON. A FEW STRONG STORMS WITH SMALL HAIL ARE POSSIBLE...BUT THE THREAT FOR SEVERE WEATHER IS LOW. LOCALLY HEAVY RAIN IS ALSO POSSIBLE WITH SLOW MOVING AND REPEAT THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE CHANCE OF THUNDERSTORMS CONTINUES FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA MONDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ001>003-005-009>011-013-017>023-025-031>036-040>046-262045- DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-PIERCE- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 339 PM CDT SUN MAY 25 2014 /239 PM MDT SUN MAY 25 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN NORTH DAKOTA MONDAY...WITH THUNDERSTORMS LIKELY ACROSS THE FAR NORTHWEST. A FEW OF THESE STORMS COULD BE STRONG WITH LOCALLY HEAVY RAIN AND SMALL HAIL. THE CHANCE OF THUNDERSTORMS CONTINUES FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA MONDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS TM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
113 PM CDT SUN MAY 25 2014
NDZ037-251915-
STUTSMAN-
113 PM CDT SUN MAY 25 2014
...STRONG THUNDERSTORMS IN CENTRAL AND SOUTHWEST STUTSMAN COUNTY...
AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS 6 MILES NORTH OF STREETER...OR 32 MILES
WEST OF JAMESTOWN...MOVING NORTHEAST AT 25 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
JAMESTOWN...
MEDINA...
CLEVELAND...
WINDSOR...
ELDRIDGE...
VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS
SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THIS STORM HAS PASSED.
LAT...LON 4662 9933 4663 9936 4670 9946 4682 9945
4718 9904 4688 9865
TIME...MOT...LOC 1812Z 230DEG 20KT 4674 9933
KSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
141 PM CDT SUN MAY 25 2014
NDZ037-251945-
STUTSMAN-
141 PM CDT SUN MAY 25 2014
...LINE OF STRONG THUNDERSTORMS OVER CENTRAL AND SOUTHWEST STUTSMAN
COUNTY...
AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
SPIRITWOOD LAKE TO 6 MILES NORTHEAST OF STREETER...AND MOVING EAST AT
20 MPH.
NICKEL SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
JAMESTOWN...
SPIRITWOOD LAKE...
ELDRIDGE...
SYDNEY...
SPIRITWOOD...
MILLARTON...
YPSILANTI...
VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS
SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4666 9868 4664 9946 4721 9872 4722 9846
4699 9846 4697 9843 4685 9843
TIME...MOT...LOC 1840Z 268DEG 19KT 4715 9868 4672 9924
SIMOSKOSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
245 PM CDT SUN MAY 25 2014
NDZ037-047-048-252045-
LA MOURE-LOGAN-STUTSMAN-
245 PM CDT SUN MAY 25 2014
...LINE OF STRONG THUNDERSTORMS CENTRAL AND EASTERN STUTSMAN AND
NORTHERN LAMOURE COUNTIES...
AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SPIRITWOOD TO
GACKLE...AND MOVING EAST AT 40 MPH.
NICKEL SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
MONTPELIER...
ADRIAN...
DICKEY...
MARION...
YPSILANTI...
MILLARTON...
NORTONVILLE...
VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS
SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4647 9813 4657 9933 4712 9850 4711 9845
4699 9846 4697 9843 4665 9843 4664 9803
4663 9802 4653 9802
TIME...MOT...LOC 1942Z 272DEG 35KT 4698 9835 4656 9905
SIMOSKO/HEINERTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 325 PM CDT SUN MAY 25 2014 NDZ037-048-252130- LA MOURE-STUTSMAN- 325 PM CDT SUN MAY 25 2014 ...STRONG THUNDERSTORM IN NORTHWEST LAMOURE COUNTY... AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ALFRED...MOVING NORTHEAST AT 10 MPH. NICKEL SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MONTPELIER... ADRIAN... NORTONVILLE... MILLARTON... SYDNEY... VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4650 9896 4667 9908 4685 9862 4660 9846 TIME...MOT...LOC 2023Z 247DEG 8KT 4662 9891 SIMOSKO/HEINERT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
358 PM CDT SUN MAY 25 2014
NDZ048-252200-
LA MOURE-
358 PM CDT SUN MAY 25 2014
...STRONG THUNDERSTORM NEAR EDGELEY IN LAMOURE COUNTY...
AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EDGELEY...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DICKEY...
BERLIN...
GRAND RAPIDS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY
HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.
LAT...LON 4628 9878 4628 9882 4640 9893 4663 9847
4660 9833 4644 9826
TIME...MOT...LOC 2058Z 232DEG 20KT 4639 9872
SIMOSKOThe Aberdeen radar (KABR), 113 km away, was scanning. The volume nearest the first event began at 20:57 UTC.
1 hail. Local standard time, as filed.
Some vehicle damage was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2014Every state in 2014This day in weather historyWarnings in North Dakota, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 519288.